quincy--I was given 10 mg and instructed to take before "every" meal b/c of my chronic stomach pain.
Are you also taking Prozac and Prilosec and Endocet? How long before every meal...like just before?
I should have mentioned that is also makes me lethargic.
Some people can't take the med at all...but for 3 times a day, it could make you lethargic if you're taking other meds as well.
I read in the handy-dandy info sheet my pharmacy gave me and it stated NOT to break or crush the pill.
I wouldn't crush it, I'd throw up from the taste...but it's not time released I don't think...is it a little white tablet that tastes horrific? I've split the 20mg pills lots of times before I was able to take them with no problems...as well, it depended on what I was doing that day and how many I was taking. I can take the 20mg now no problem, but if I'm tired it will blur my vision a bit and calm me a bit more. I can take it before bedtime and it does help get me to my zzzzz's...so, it would depend on what I'm doing and how tired I am.
Have you ever heard that Bentyl is not indicated for UC? I've read that many times--have you ever asked your GI about it?
My GI gave it to me soon after I was diagnosed....so, he knows about that. It's contraindicated in severe UC...the reasons, I don't know.
Curious b/c you have UC. GI gave Bently for my IBS Sx's. Since you've been on it for 18 yrs, can you tell me what it does specifically for you, your Sx's and why at bedtime and not before you eat.
I was given it because of spasming/severe discomfort in my gut and my rectum when I was flaring after I was first diagnosed. It also helped with general discomfort and I have just kept using it. It helps tremendously to calm the symptoms when I'm flaring and when I'm feeling my gut might be a bit too "active" because of stress or whatever. Sometimes food will cause me symptoms and have some cramping from gas..it helps. It depends on the level of discomfort. If I'm nauseated, which I've been a lot more this past year (probably from the liver disease?)...I take it...but sometimes, I've had to add gravol to the mix. I wouldn't be out and driving if I do that or working...Imagine the haircuts I'd give..lol!!!
I've posted this question on the IBS forum and all have said it did not help them.
I guess it doesn't work for everyone...I have IBS as well, but certainly not severe at all. I do cause anxiety and distress for myself, more than necessary, so I think that definitely sets off some gut movement for me.
Oh, and do you know if Bentyl has any long term side effects? Just curious, I'm on so many meds, I like to be as knowledgeable as possible AND get rid of what doesn't work for me.
I think long term effects taken in continued high dosages can set one up for constipation, possibly mega colon in regards to the gut. I can see weakness, maybe central nervous system problems, etc. Meds can affect people differently, I don't know how it's affected me long-term, I don't seem to have any other weird problems..well, weirder than I've ever had... but I can say that I don't abuse it or take it in high dosages daily..etc. If it's not helping your stomach, then there's something else going on...maybe consider to change the acid reducer med (Prilosec), and try another one. Pariet is a good one.
You're welcome...it's all trial and error. you know, there are other antidepressant meds that one can take that might also help with muscle pain, and maybe ultimately it could help with stomach/gut pain. I forget the name...but maybe it's worth a shot? What other ones have you tried?
There's also Elavil...although it's a tricyclic antidepressant...it might be something to consider to help in the way with IBS,as well as depression/anxiety.